MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KPX203RB
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having kyphoplasty for t12 vertebral compression.It was reported that the doctor accessed the level of the vertebral compression t12 according to the instructions using the left pedicle only.He then deployed a single balloon through the access port and asked for the cement to be mixed.When the cement was determined to be ready to inject, the doctor injected about 1cc of cement, then retracted the bone filler device, and proceeded to use the curette to spread the cement outward from its original point of injection.Then he removed the curette, and reinserted the balloon catheter into the working cannula to further spread the cement and impact into the vertebral body bone.Upon doing so, he noticed the balloon had broken.He noted he had filled the balloon with 2cc of contrast and up to 100psi of pressure.He then drew back on the inflation syringe handle to remove as much of the contrast as possible, then pulled out the ballloon cather.Upon doing so he noticed the lead half of the balloon had not come out.He then attempted to retrieve the front half of the balloon using the currette.He was unable to retrieve the balloon fragment.He then attached the locking syringe to a bone filler device and attemted to suction the balloon fragment, but that failed to do so.These attempts took less than 1 minute to attempt and complete.He then proceeded to inject cement according to the instructions for use using the remaining mixed cement and bone filler de vices.He determined a sufficient amount of cement had filled the vertebral body to provide fixation. there was no patient symptom reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key18938824
Report Number9612164-2024-01326
Device Sequence Number7042616
Product Code HRX
UDI-Device Identifier00763000031626
UDI-Public00763000031626
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberKPX203RB
Device Catalogue NumberKPX203RB
Device Lot Number227096513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/20/2024
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale